I got the Mirena placed about two weeks ago. Has anyone else had any side effects of sadness, tired, or mood swings?
Were you ever on a birth control pill before the IUD? Any hormones can cause depression. I've tried 3 different combination pills and have had to stop them all due to this. My doc wants me to try the "mini pill" progesterone only and see how I do, and then if I do OK, he's then recommending the Mirena for me, which is also progesterone only. I'd rather just take a combination pill because it does regulate my periods and awful cramps. The IUD and mini pill will not do this. With any pill or IUD they say to wait 3 months to see how your body adjusts, but many docs honestly do not understand how these hormones can really mess with our moods :/ I would still suggest taking to your doctor and see what their experience has been with moods, energy with other people they've used the IUD with. Unfortunately I think i'm one of those people who may not be able to take any hormones.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Apr 2013 • 1 answer
Posted 22 Dec 2014 • 1 answer
Posted 14 Jun 2015 • 2 answers
Posted 10 Aug 2017 • 1 answer
Posted 2 Oct 2017 • 2 answers